Hello Doctor, I was wondering if the drug Tramadol, or any other perscription pain killers (possibly even neruontin) could cause hair loss? I took Seasonale for one month about a year ago, and my hair was falling out in chunks. It slowed way down after that, and I am now on Yaz (like Yasmin) which I heard is good for women with that kind of hair loss. But I have taken Tramadol pretty much every day since last september for chronic pain, and since then I noticed my hair is a lot thinner on top, mostly in the front but its thin all over. I just stopped taking my tramadol a week or two ago and the hair loss has decreased by about half. Do you think this is just a coincedence and that I truely have female pattern baldness, or is there any correlation between pain medication and thinning hair and if so will it grow back? Thank you so much!
Many medications can cause hair loss. It is virtually impossible to tell if Tramadol is causing your hair loss especially when you are taking other medications. Moreover, stress and chronic pain can also be a factor with your thinning hair.